MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® HEMATURIA FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® HEMATURIA FOLEY CATHETER
Model Number 2550H22
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter fell out of a patient due to a balloon rupture soon after placement.Also stated that the event occurred during a urology surgery.Per follow up via ibc on 12feb2021, the balloon ruptured was not observed to the returned sample and there was no missing pieces from the patient.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.Based on photo sample, it was confirmed that water was leaking from catheter valve.Further investigation observed defective valve stem-black stem crack.How and when problem occurred could not be determined.A potential root cause for this failure could be due to defective part from supplier, incorrect air pressure setting for valving or handling issue during use.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "[intended use & effect- efficacy] this device is an indwelling catheter in the bladder for urinary drainage.[directions for use] 1.Method of use the device is intended for single use only and is not reusable.(1) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(2) lubricate the distal end of the catheter with water-soluble lubricant.(3) insert catheter into the urethral meatus and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a needle-less syringe, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(4) pull catheter to seat the balloon at the level of the bladder neck and secure placement.(5) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water to drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.2.Precautions for use (1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.(2) when deflating balloon, do not aspirate with a syringe by hands.[the inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.] (3) when inserting catheter with a stylet, confirm that the stylet has reached the tip of the catheter, and make sure to keep the stylet in place inside the catheter during insertion.(4) no substance except sterile water should be used to inflate the balloon.[if contrast medium is used, balloon may burst.If normal saline is used, crystallized salt may occlude the inflation lumen to prevent deflation of the balloon.If air is used, air may escape to cause inadvertent deflation of the balloon so that the catheter may come out prematurely.] (5) do not wipe catheter surface with organic solvents such as alcohol.(6) do not aspirate urine through drainage funnel wall.(7) since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.(8) when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.[precautions] 1.Precautions for use (exercise caution when using the device in the following patients) (1) exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions (1) when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.(2) when any part of the balloon and/or the catheter is missing, consider removing them using a cystoscope.(3) when it is difficult to remove catheter by deflating the balloon, take appropriate measures according to the section ¿troubleshooting¿." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the foley catheter fell out of a patient due to a balloon rupture soon after placement.It was also stated that the event occurred during a urology surgery.Per follow up via ibc on 12feb2021, the balloon ruptured was not observed to the returned sample and there was no missing pieces from the patient.

Brand Name
BARDEX® LUBRICATH® HEMATURIA FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11399844
Report Number1018233-2021-00898
Device Sequence Number11067634
Product Code KOD
UDI-Device Identifier00801741025099
UDI-Public(01)00801741025099
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Model Number2550H22
Device Catalogue Number2550H22
Device Lot NumberMYDN4128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown